Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 129, NWS Binghamton, NY

September 28, 2011Broome County, New York; Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this river flood warning at Sep 28, 2011, 11:31 PM EDT for Broome County, New York; Susquehanna County, Pennsylvania. It took effect at Sep 29, 2011, 8:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2011, 11:31 PM EDT (03:31 UTC)
In effect from
Sep 29, 2011, 8:00 AM EDT
Expired
Sep 29, 2011, 3:26 PM EDT
In force
7 hr
Issued by
NWS Binghamton, NY
Flood severity
Minor

Counties Broome County, NY, Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 27 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Susquehanna River at Conklin (CKLN6). The gauge peaked at 11.26 ft at Sep 29, 2011, 1:00 AM EDT.

actionminormoderate101509/2909/30
Action stage
10 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01503000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WGUS41 KBGM 290331
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1131 PM EDT WED SEP 28 2011

...THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEW YORK AND PENNSYLVANIA... 

  SUSQUEHANNA RIVER AT CONKLIN AFFECTING BROOME AND SUSQUEHANNA 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC007-PAC115-291531-
/O.NEW.KBGM.FL.W.0129.110929T0900Z-111001T1400Z/
/CKLN6.1.ER.110929T0900Z.110930T0000Z.111001T0200Z.NO/
1131 PM EDT WED SEP 28 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON NEW YORK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SUSQUEHANNA RIVER AT CONKLIN.
* FROM LATE TONIGHT TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:00 PM WEDNESDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 13.1 FEET BY TOMORROW EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY BEFORE MIDNIGHT.
* IMPACT...AT 14.0 FEET...MODERATE FLOOD STAGE. WATER BEGINS TO 
  THREATEN HOMES CLOSEST TO RIVER.

$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME   THU   FRI    SAT
  CONKLIN     12  10.9 WED 11 PM  12.6  11.5   11.0
3 follow-up statements
359 
WGUS81 KBGM 290800
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
400 AM EDT THU SEP 29 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...PENNSYLVANIA...
 
  SUSQUEHANNA RIVER AT CONKLIN AFFECTING BROOME AND SUSQUEHANNA 
  COUNTIES 
  TUNKHANNOCK CREEK AT TUNKHANNOCK AFFECTING WYOMING COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC007-PAC115-292000-
/O.EXT.KBGM.FL.W.0129.110929T1200Z-111001T1200Z/
/CKLN6.1.ER.110929T1200Z.110929T1800Z.111001T0000Z.NO/
400 AM EDT THU SEP 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE SUSQUEHANNA RIVER AT CONKLIN.
* FROM THIS MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  3:00 AM THURSDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE MORNING
  AND CONTINUE TO RISE TO NEAR 13.1 FEET BY THIS EVENING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 12.0 FEET...FLOODING BEGINS ON ALTA...RIVER AND LAWRENCE
  ROADS IN THE TOWN OF CONKLIN. NO HOMES ARE FLOODED AT THIS RIVER STAGE.

$$

PAC131-292000-
/O.EXT.KBGM.FL.W.0128.000000T0000Z-110930T0800Z/
/TNKP1.1.ER.110928T0307Z.110928T0915Z.110929T2000Z.NO/
400 AM EDT THU SEP 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE TUNKHANNOCK CREEK AT TUNKHANNOCK.
* AT  3:44 AM THURSDAY THE STAGE WAS 9.1 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY AFTERNOON AND CREST
  NEAR 11.4 FEET DURING THE MID AFTERNOON HOURS. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 11.0 FEET...MINOR FLOOD DAMAGE BEGINS. IN THE PAST...SOME 
  RESIDENCES IN THE LAZY BROOK SUBDIVISION WERE AFFECTED.

$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME  FRI  SAT  SAT  SAT  SUN
  CONKLIN     12  10.9 THU 03 AM   12.6   11.2   10.8
  TUNKHANNOC  11   9.1 THU 04 AM    8.8
785 
WGUS81 KBGM 291409
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1009 AM EDT THU SEP 29 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...
 
  TUNKHANNOCK CREEK AT TUNKHANNOCK AFFECTING WYOMING COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...PENNSYLVANIA...
 
  SUSQUEHANNA RIVER AT CONKLIN AFFECTING BROOME AND SUSQUEHANNA 
  COUNTIES 
  SUSQUEHANNA RIVER AT VESTAL AFFECTING BROOME AND TIOGA COUNTIES 
  SUSQUEHANNA RIVER AT WAVERLY/SAYRE AFFECTING TIOGA COUNTY IN 
  NEW YORK AND BRADFORD COUNTY IN PENNSYLVANIA 
PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC007-PAC115-300209-
/O.EXT.KBGM.FL.W.0129.000000T0000Z-110930T1930Z/
/CKLN6.1.ER.110929T2100Z.110930T0000Z.110930T0730Z.NO/
1009 AM EDT THU SEP 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE SUSQUEHANNA RIVER AT CONKLIN.
* AT  9:00 AM THURSDAY THE STAGE WAS 10.7 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 12.4 FEET THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE EARLY TOMORROW.


$$

NYC007-107-300209-
/O.EXT.KBGM.FL.W.0130.000000T0000Z-111001T0142Z/
/VSTN6.1.ER.110929T1800Z.110930T0000Z.110930T1342Z.NO/
1009 AM EDT THU SEP 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE SUSQUEHANNA RIVER AT VESTAL.
* AT  9:00 AM THURSDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 18.5 FEET SHORTLY AFTER MIDNIGHT TONIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE LATE TOMORROW MORNING.


$$

NYC107-PAC015-300208-
/O.EXT.KBGM.FL.W.0131.110929T1356Z-111001T1900Z/
/WVYN6.1.ER.110929T1221Z.110930T0600Z.111001T0700Z.NO/
1009 AM EDT THU SEP 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE SUSQUEHANNA RIVER AT WAVERLY/SAYRE.
* FROM THIS MORNING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:00 AM THURSDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.2 FEET  
  SHORTLY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD 
  STAGE SATURDAY MORNING.

$$

PAC131-291439-
/O.CAN.KBGM.FL.W.0128.000000T0000Z-110930T0800Z/
/TNKP1.1.ER.110928T0307Z.110928T0915Z.000000T0000Z.NO/
1009 AM EDT THU SEP 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TUNKHANNOCK CREEK AT TUNKHANNOCK.
* AT  9:45 AM THURSDAY THE STAGE WAS 9.4 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.5 FEET THIS
  EVENING.


$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME    8AM FRI  8AM SAT  8AM SUN
  CONKLIN     12  10.7 THU 09 AM    11.7     10.3     9.9
  VESTAL      18  17.5 THU 09 AM    18.2     15.5    14.9
  WAVERLY/SA  11  11.3 THU 09 AM    12.8     10.6    10.2
  TUNKHANNOC  11   9.4 THU 10 AM     9.0      5.9
680 
WGUS81 KBGM 291926
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
326 PM EDT THU SEP 29 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW 
YORK...PENNSYLVANIA...
 
  SUSQUEHANNA RIVER AT CONKLIN AFFECTING BROOME AND SUSQUEHANNA 
  COUNTIES
  SUSQUEHANNA RIVER AT VESTAL AFFECTING BROOME AND TIOGA COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...PENNSYLVANIA...
 
  SUSQUEHANNA RIVER AT WAVERLY/SAYRE AFFECTING TIOGA AND BRADFORD 
  COUNTIES 
PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC007-PAC115-291956-
/O.CAN.KBGM.FL.W.0129.000000T0000Z-110930T1930Z/
/CKLN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
326 PM EDT THU SEP 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SUSQUEHANNA RIVER AT CONKLIN.
* AT  3:00 PM THURSDAY THE STAGE WAS 10.0 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.1 FEET.  THE 
  RIVER WILL LESS THAN A FOOT TONIGHT THEN FALL TO 10.2 FEET FRIDAY 
  MORNING. 


$$

NYC007-107-291956-
/O.CAN.KBGM.FL.W.0130.000000T0000Z-111001T0142Z/
/VSTN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
326 PM EDT THU SEP 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SUSQUEHANNA RIVER AT VESTAL.
* AT  3:00 PM THURSDAY THE STAGE WAS 17.1 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 17.6 FEET.  THE 
  RIVER WILL FALL TO 16.1 FEET FRIDAY MORNING.


$$

NYC107-PAC015-300726-
/O.EXT.KBGM.FL.W.0131.000000T0000Z-111001T0224Z/
/WVYN6.1.ER.110929T1221Z.110929T1900Z.110930T1424Z.NO/
326 PM EDT THU SEP 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE SUSQUEHANNA RIVER AT WAVERLY/SAYRE.
* AT  3:00 PM THURSDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE  
  FRIDAY AROUND NOON.


$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME   8AM FRI  8AM SAT  8AM SUN
  CONKLIN     12  10.0 THU 03 PM   10.2      9.2      9.2
  VESTAL      18  17.1 THU 03 PM   16.1     13.9     13.5
  WAVERLY/SA  11  12.2 THU 03 PM   11.2      9.4      9.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Sep 28, 10:21 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 28, 10:21 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1021 PM EDT WED SEP 28 2011

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT LAKES WILL MOVE
SLOWLY EAST TONIGHT AND THURSDAY...AND WILL PUSH A FRONT THROUGH
THE REGION ON THURSDAY. BANDS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED...WHICH COULD CAUSE FLASH FLOODING. THE WEATHER WILL
REMAIN UNSETTLED AND BECOME COLDER THE END OF THIS WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED 1015 PM...LOCAL RADARS CONTINUE TO SHOW BANDS OF SHOWERS
AND EMBEDDED THUNDERSTORMS STREAMING NORTH FROM SOUTH CENTRAL PA.
WATER VAPOR IMAGERY SHOWS ANOTHER SHORT WAVE MOVING THROUGH THE
MID ATLANTIC REGION. AS THIS FEATURE MOVES EAST OVERNIGHT THE
MORE WIDESPREAD ACTIVITY WILL MOVE FROM THE WRN/CNTRL PTN OF FA TO
THE EASTERN SECTIONS. DUE TO HIGH PWATS AND SATURATED SOILS THE
THREAT FOR FLASH FLOODING WILL CONTINUE THROUGH THE OVERNIGHT
PERIOD. THUS FAR THIS EVENING THE MOST SIGNIFICANT FLOODING
OCCURRED OVER LUZERNE, WYOMING AND SUSQUEHANNA COUNTIES.

UPDATED AT 4 PM...
BANDS OF SHOWERS AND A FEW THUNDERSTORMS MOVING THROUGH THE CWA
ATTM. BEST INSTABILITY IS IN NE PA EXTENDING INTO SOUTH CENTRAL
NY. CAPES 1 TO 2K AND NEGATIVE LIS. FOR NOW BANDS MOVING AT A GOOD
ENOUGH CLIP THAT MAX RAINFALL RATES ARE MOSTLY AROUND AN INCH.
THIS MAY SLOW DOWN SOME TONIGHT BUT THE COVERAGE IS NOT BAD FOR
NOW. FETCH IS FROM THE SOUTH WITH MORE THUNDERSTORMS DEVELOPING
OVER SE PA HEADING THIS WAY. WITH MULTIPLE WAVES OF RAIN ISOLATED
FLASH FLOODING COULD OCCUR. IN LUZERNE LACKAWANNA AND WYOMING
WHERE FLOODING OCCURED TUE EVE MORE WIDESPREAD FLOODING IS
POSSIBLE.

LATE EVENING INTO LATE TONIGHT THE SHOWERS AND THUNDERSTORMS WILL
LOSE SOME OF THE HEAVIER RAIN BUT CONTINUE INTO THURSDAY. SOME
DRYING MAY WORK INTO THE FAR WEST LATE TONIGHT IF THE OCCLUDED
FRONT MOVES EAST SOME.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
UPDATED AT 4 PM...
FLOOD WATCH WILL CONTINUE WITH A NORTH TO SOUTH BAND OF RAIN
MOVING EAST WITH A FRONT AHEAD OF THE UPPER LEVEL CLOSED LOW AS IT
FILLS AND MOVES EAST PICKING UP SPEED. THIS BAND OF RAIN WILL MOVE
EAST OF THE CWA LATE IN THE DAY. THIS RAIN WILL NOT BE AS INTENSE
AS TODAY OR YESTERDAY BUT THE MOVEMENT WILL BE SLOW.

WHILE THE INITIAL UL LOW LIFTS OUT ANOTHER ONE TAKES ITS PLACE.
THIS ONE DIGS SE THROUGH THE WRN GREAT LAKES THU NGT AND FRI. THIS
CLOSES OFF AND CONTINUES TO MOVE SE INTO THE MID ATLANTIC STATES
SATURDAY. FOR US THIS WILL MEAN OCCASIONAL SHOWERS AND VERY COLD
TEMPERATURES COMPARED TO WHAT WE HAVE TODAY. HIGHS PROBABLY IN
THE U40S TO L50S SATURDAY AND SUNDAY. RAIN INTENSITY WILL BE
MOSTLY LIGHT SO FLOODING NOT EXPECTED THIS WEEKEND.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODELS IN A VERY GENERAL AGREEMENT WITH THE FORECAST FOR THE END
OF THE WEEKEND AND THE BEGINNING OF NEXT WEEK. THEY HAVE A DEEP
TROUGH SLOWLY MOVING OFF TO THE EAST, WITH SEVERAL LOW PRESSURE
CENTERS ROTATING INTO THE TROUGH. THIS KEEPS RAIN SHOWERS A
POSSIBILITY FOR SATURDAY NIGHT AND SUNDAY, BUT ON THE LOW END OF
SLIGHT CHANCE, AT LEAST FOR NOW. THE POPS DROP AS THE TROUGH
PUSHES EASTWARD.

IT IS WHAT THE TROUGH DOES NEXT THAT THE MODELS BEGIN TO DISAGREE,
ALTHOUGH THERE IS SLIGHTLY BETTER AGREEMENT THIS AFTERNOON THAN
THIS MORNING. THE ECMWF KEEPS A VERY STRONG TROUGH WITH ITS AXIS
JUST EAST OF MAINE. IT ALSO SHOWS WHAT COULD BE THE BEGINNING OF
AN OMEGA BLOCK WITH THE RIDGE AXIS THROUGH THE MISSISSIPPI VALLEY.
THIS KEEPS THE CWA IN A NORTHERLY FLOW FOR THE END OF THE
FORECAST PACKAGE. THE GFS HAD MORE PROGRESSIVE WAVES MOVING
THROUGH, BUT IS NOW SHOWING HINTS AT A LARGE RIDGE TRYING TO BUILD
OVER THE EAST COAST. IT DOES NOT QUITE HAVE THE OMEGA BLOCK
FORMATION, BUT IT IS SHOWING THAT WAVES WILL BE BLOCKED FOR A FEW
DAYS. THUS, AFTER SUNDAY, THE REMAINDER OF THE FORECAST PACKAGE
LOOKS MUCH COOLER THAN THIS WEEK, ALTHOUGH MUCH DRIER THAN THE
LAST COUPLE OF WEEKS.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
A LOW PRESSURE SYSTEM TO THE WEST, CONTINUES TO BRING MOISTURE TO
THE REGION. THIS IS ALLOWING WAVES OF RAIN SHOWERS TO MOVE
THROUGH. THIS IS ACCOMPANIED WITH LOWER CIGS, LOWER VSBYS, AND
POSSIBLY SOME THUNDERSTORMS. SO, CONDITIONS, WHICH ARE ANY WHERE
FROM IFR UP TO VFR WILL DETERIORATE TONIGHT. THERE MAY BE SOME
BREAKS IN CLOUD COVER, WHICH WILL ALLOW A LOW STRATUS DECK OR EVEN
FOG TO FORM OVER NIGHT. IT IS QUITE POSSIBLE TO SEE IFR TO LIFR
TONIGHT. CONDITIONS WILL IMPROVE MID TO LATE TOMORROW MORNING.

WINDS ARE GENERALLY OUT OF THE SOUTH SOUTH EAST THIS AFTERNOON.
THEY WILL DIMINISH TONIGHT AND BECOME LIGHT AND VARIABLE IN MANY
LOCATIONS. TOMORROW THEY WILL PICK UP OUT OF THE SOUTH AT 5 TO 10
KTS.

OUTLOOK...

THU-SUN...VFR AND OCNL MVFR...IN UNSETTLED CONDS/SCT SHWRS.
MON...VFR.

&&

.HYDROLOGY...
4PM UPDATE...
BANDS OF SHOWERS AND THUNDERSTORMS MOVING THROUGH AND UPSTREAM OF
AREA THIS AFTERNOON AND CONTINUING INTO TONIGHT. THE FLASH FLOOD
WATCH WILL CONTINUE THROUGH THURSDAY. FLASH FLOODING OCCURRED LAST
NIGHT IN THE FAR SOUTH WITH THE HEAVIEST RAIN ALONG AN AXIS FROM
HAZLETON TO BINGHAMTON. THIS AREA HAS THE BIGGEST THREAT TONIGHT.
SO FAR TODAY ONLY MINOR FLOODING IN THESE AREAS WITH THE RAIN THAT
FELL EARLIER TODAY.

IN ADDITION WITH FORECASTED 48 HOUR RAINFALL OF 1.5 TO 2
INCHES...MINOR RIVER FLOODING IS EXPECTED. MARFC HAS PUT THE NORTH
BRANCH SUSQUEHANNA AT CONKLIN VESTAL AND WAVERLY/SAYRE TO MINOR
FLOOD...STARTING LATE TONIGHT OR THURSDAY.  FLOODING AT
TUNKHANNOCK CREEK HAS DROPPED BRIEFLY BELOW FLOOD STAGE BEFORE
RISING BACK ABOVE TONIGHT.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR PAZ038>040-043-
     044-047-048-072.
NY...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NYZ009-015>018-
     022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...TAC
NEAR TERM...RRM/TAC
SHORT TERM...TAC
LONG TERM...SLI
AVIATION...SLI
HYDROLOGY...
Hazardous weather outlook, Sep 28, 4:02 PM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
402 PM EDT WED SEP 28 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-292015-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
402 PM EDT WED SEP 28 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 28, 6:41 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
641 PM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLASH FLOOD      HUNLOCK CREEK           41.21N  76.07W
09/28/2011                   LUZERNE            PA   PUBLIC

            MAIN ROAD THROUGH TOWN IS FLOODED

&&

BLL
Local storm report, Sep 28, 9:09 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
909 PM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      SWEET VALLEY            41.28N  76.15W
09/28/2011                   LUZERNE            PA   911 CENTER

            SEVERAL ROADS FLOODED IN THE BACK MOUNTAIN AREA.

&&

MSE
Local storm report, Sep 28, 9:10 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
910 PM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      TUNKHANNOCK             41.54N  75.95W
09/28/2011                   WYOMING            PA   911 CENTER

            LANDSLIDES AND ROAD WASHOUTS IN TUNKHANNOCK... FALLS...
            OSTERHOUT AND KEELERSBURG.

&&

MSE
Local storm report, Sep 28, 9:12 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
912 PM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      BROOKLYN                41.75N  75.81W
09/28/2011                   SUSQUEHANNA        PA   911 CENTER

            ROUTE 167 FLOODED SOUTH OF MONTROSE NEAR BROOKLYN. SOME
            FLOODING ALSO REPORTED IN DIMOCK.

&&

MSE

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 8:40 PM EDTAreal Flood AdvisoryBGMSteuben3 hr
Sep 28, 10:31 PM EDTAreal Flood AdvisoryBGMChemung, Schuyler, Tioga, Tompkins4 hr
Sep 28, 11:09 PM EDTAreal Flood AdvisoryBGMCayuga, Cortland, Onondaga, Seneca, Tompkins4 hr
Sep 29, 12:16 AM EDTFlash Flood WarningBGMBroome, Tioga, Tompkins4 hr
Sep 29, 1:34 AM EDTFlash Flood WarningBGMBroome, Chenango, Cortland6 hr
Sep 29, 2:39 AM EDTAreal Flood AdvisoryBGMBroome, Chemung, Cortland, Schuyler, Seneca, Tioga and 1 more3 hr
Sep 29, 2:43 AM EDTAreal Flood AdvisoryBGMChenango, Cortland, Madison, Oneida, Onondaga, Otsego4 hr
Sep 29, 2:48 AM EDTAreal Flood AdvisoryBGMDelaware, Sullivan4 hr
Sep 29, 3:51 AM EDTRiver Flood WarningBGMBroome, Tioga12 hr
Sep 29, 3:51 AM EDTRiver Flood WarningBGMTioga25 hr
Sep 29, 4:47 AM EDTAreal Flood AdvisoryBGMTioga3 hr
Sep 29, 4:55 AM EDTFlash Flood WarningBGMSullivan3 hr
Sep 29, 12:54 PM EDTAreal Flood AdvisoryBGMSullivan6 hr
Sep 29, 1:30 PM EDTSpecial Weather StatementBGMDelaware30 min
Sep 29, 1:37 PM EDTAreal Flood AdvisoryBGMBroome, Chenango, Cortland, Tioga93 min
Sep 29, 2:24 PM EDTFlash Flood WarningBGMSullivan5 hr
Sep 29, 2:33 PM EDTFlash Flood WarningBGMDelaware5 hr
Sep 29, 2:42 PM EDTAreal Flood AdvisoryBGMBroome, Chenango, Delaware, Madison, Oneida, Otsego109 min
Sep 29, 3:14 PM EDTAreal Flood AdvisoryBGMOtsego3 hr
Sep 29, 3:14 PM EDTSpecial Weather StatementBGMOneida46 min
Sep 29, 3:22 PM EDTSevere Thunderstorm WarningBGMOneida38 min
Sep 29, 4:36 PM EDTAreal Flood AdvisoryBGMBroome, Chenango, Delaware, Otsego105 min
Sep 28, 9:46 PM EDTAreal Flood AdvisoryBGMBradford3 hr
Sep 29, 1:29 AM EDTFlash Flood WarningBGMLuzerne, Susquehanna, Wyoming6 hr
Sep 29, 1:53 AM EDTFlash Flood WarningBGMLackawanna, Luzerne, Wayne3 hr
Sep 29, 7:32 AM EDTFlash Flood WarningBGMSusquehanna118 min

Nearby

River Flood Warnings in New York, 2011River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.